Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 1, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Feb 24, 2012, 1:12 PM EST for Bladen County, Robeson County, North Carolina. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 24, 2012, 1:12 PM EST (18:12 UTC)
- Expired
- Feb 24, 2012, 1:48 PM EST
- In force
- 36 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
Counties Bladen County, NC, Robeson County, NC
The radar
The Wilmington radar (KLTX), 103 km from the middle of the area, began a volume at 18:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.2 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 150 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 742 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 271 m²/s²
- 0-3 km storm-relative helicity
- 345 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
017
WUUS52 KILM 241812
SVRILM
NCC017-155-241915-
/O.NEW.KILM.SV.W.0001.120224T1812Z-120224T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
112 PM EST FRI FEB 24 2012
THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN BLADEN COUNTY IN SOUTHEAST NORTH CAROLINA
ROBESON COUNTY IN SOUTHEAST NORTH CAROLINA
* UNTIL 215 PM EST
* AT 107 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR LUMBERTON...AND MOVING EAST
AT 70 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
TOLARSVILLE...
WHITE OAK...
AMMON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN
PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 60 MPH...
DEADLY LIGHTNING AND HEAVY RAIN.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3490 7893 3484 7890 3485 7882 3486 7850
3469 7834 3440 7918 3483 7934 3484 7930
3484 7919 3496 7904
TIME...MOT...LOC 1811Z 250DEG 63KT 3468 7901
$$
DIGIORGI2 follow-up statements
291
WWUS52 KILM 241831
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
131 PM EST FRI FEB 24 2012
NCC017-155-241915-
/O.CON.KILM.SV.W.0001.000000T0000Z-120224T1915Z/
ROBESON NC-BLADEN NC-
131 PM EST FRI FEB 24 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EST
FOR NORTHERN BLADEN AND ROBESON COUNTIES...
AT 130 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORM WAS LOCATED NEAR WHITE OAK AND 5
MILES NORTH OF TAR HEEL AND MOVING EAST AT 70 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EST FRIDAY EVENING FOR
SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3490 7893 3484 7890 3485 7882 3486 7850
3469 7834 3440 7918 3483 7934 3484 7930
3484 7919 3496 7904
TIME...MOT...LOC 1827Z 250DEG 63KT 3477 7869
$$
HAWKINS847
WWUS52 KILM 241848
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
148 PM EST FRI FEB 24 2012
NCC017-155-241858-
/O.CAN.KILM.SV.W.0001.000000T0000Z-120224T1915Z/
ROBESON NC-BLADEN NC-
148 PM EST FRI FEB 24 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BLADEN AND ROBESON
COUNTIES IS CANCELED...
AT 144 PM EST...THE SEVERE THUNDERSTORMS THAT PROMPTED THE WARNING
HAVE WEAKENED...THUS THE WARNING HAS BEEN CANCELED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EST FRIDAY EVENING FOR
SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3490 7893 3484 7890 3485 7882 3486 7850
3469 7834 3440 7918 3483 7934 3484 7930
3484 7919 3496 7904
TIME...MOT...LOC 1848Z 250DEG 63KT 3489 7827
$$
HAWKINSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 12:45 PM EST, 27 minutes earlier.
Area forecast discussion, Feb 24, 12:45 PM EST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
1245 PM EST FRI FEB 24 2012
.SYNOPSIS...
WINDY AND WARM CONDITIONS TODAY WILL PRECEDE A FAST MOVING LINE
OF STRONG THUNDERSTORMS ASSOCIATED WITH A COLD FRONT. SEASONABLE
TO SLIGHTLY COOL WEEKEND WEATHER WILL BE FOLLOWED BY A GRADUAL
WARMUP LASTING MUCH OF THE UPCOMING WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 1230 PM FRIDAY...SEVERE WEATHER THREAT CONTINUING THIS AFTN.
SHOWERS AND STORMS HAVE DEVELOPED ALONG A PREFRONTAL TROUGH ACROSS
EXTREME WESTERN PORTIONS OF THE ILM CWA. TORNADO WATCHES EXIST ALL
ALONG OUR WESTERN EDGE...AND EXPECT WE WILL GET A TORNADO WATCH
WITHIN AN HOUR OR SO. DYNAMIC ENVIRONMENT CONTINUES TO DESTABILIZE
BUT OTHERWISE FORECAST REMAINS ON TRACK. PREVIOUS DISCUSSION BELOW:
AS OF 10 AM FRIDAY...A VERY WARM AND HUMID AIRMASS THIS MORNING WILL
SET THE STAGE FOR A POTENTIALLY WIDESPREAD SEVERE WEATHER EVENT THIS
EVENING.
TEMPS ALREADY IN THE LOWER 70S ACROSS MUCH OF THE AREA WITH
DEWPOINTS IN THE LOW/MID 60S...QUITE UNUSUAL FOR LATE FEBRUARY...ARE
THE PRECURSOR TO WHAT COULD BE A WIDESPREAD WIND EVENT THIS EVENING.
LOW PRESSURE OVER THE OHIO VALLEY IS DRAPING A COLD FRONT WHICH IS
CURRENTLY LOCATED FROM AROUND KNOXVILLE, TN...SW TO HOUSTON, TX.
THIS FRONT WILL RACE EASTWARD TODAY AND CROSS THE ILM CWA THIS
EVENING...EXITING OFFSHORE BY MIDNIGHT. A PRE-FRONTAL SQUALL LINE
WILL LEAD THIS FRONT...AND SEVERE STORMS ARE ANTICIPATED WITHIN THIS
LINE.
LATEST SWODY1 FROM SPC HAS THE ENTIRE ILM CWA IN A MODERATE
RISK...WITH 45% HATCHED FOR WIND...AND TORNADO WATCHES ALREADY
BORDER THE WESTERN EDGE OF THE CWA. THIS IN ITSELF IS A SIGN OF THE
THREAT...BUT MANY PARAMETERS WORKING IN FAVOR OF SEVERE WEATHER THIS
EVENING. STRONG SW LLJ OF 50-60 KTS WILL IMPINGE INTO THE AREA THIS
AFTN AND HELP TO INCREASE MOISTURE THROUGH THE COLUMN. AT THE SAME
TIME...THESE ENHANCED WINDS WILL INCREASE LOW LEVEL SHEAR AND
HELICITY...WITH 0-3 KM SRH APPROACHING 300 M2/S2 AHEAD OF THE FRONT.
UPPER LEVEL WINDS INCREASE DRAMATICALLY AS WELL AS THE COASTAL
CAROLINAS GET INTO THE FAVORABLE RIGHT ENTRANCE PORTION OF A 180 KT
UPPER JET...AND 0-6 KM SHEAR IS PROGGED TO EXCEED 70 KTS THIS EVE.
THESE WIND FIELDS SUGGEST RAPIDLY MOVING STORMS...AND FORWARD
PROPAGATING CORFIDI VECTORS EXCEED 70 KTS...SHOWING JUST HOW FAST
STORMS COULD BE MOVING WITHIN THE SQUALL LINE. THIS RAPID MOTION
COMBINED WITH STRONG WIND FIELDS MEANS THAT ANY CONVECTION SHOULD
MIX DOWN VERY STRONG...DAMAGING...WIND GUSTS. ALTHOUGH THERE IS A
TORNADO THREAT AS WELL...ESPECIALLY IF THE LINE BREAKS INTO MORE
DISCRETE STRUCTURES...MOST OF THE SHEAR IS UNIDIRECTIONAL SO WIND IS
BY FAR THE PREDOMINANT THREAT. DO NOTE AN INVERSION AROUND 850MB ON
12Z REGIONAL SOUNDINGS WHICH MAY PRECLUDE THE STRONGEST WINDS FROM
MIXING DOWN...AND IS THE LIMITING FACTOR TODAY. HOWEVER...ANY
INSOLATION THAT OCCURS THIS MORNING WILL HELP RAISE TEMPS WELL INTO
THE 70S AND WE MAY BE ABLE TO OVERCOME THIS...AND MUCH OF THE
GUIDANCE IS DEPICTING 400-800 J/KG SBCAPE TODAY. ANTICIPATE THAT THE
AREA WILL GET PUT INTO A TORNADO WATCH THIS AFTN. SQUALL LINE WILL
EXIT THE COASTAL WATERS BY AROUND 10 PM...BRINGING AN END TO THE
WEATHER THREAT TODAY.
TEMPS TODAY WILL RISE WELL INTO THE 70S AWAY FROM THE GRAND STRAND
AND SOUTHERN CAPE FEAR COAST. A SIGNIFICANT AIR MASS CHANGE BEHIND
THE FRONT WILL DROP MINS TO AROUND 40 TONIGHT.
&&
.SHORT TERM /SATURDAY THROUGH SATURDAY NIGHT/...
AS OF 3 AM FRIDAY...MUCH DRIER AND CONSIDERABLY COOLER AIR ADVECTION
IN ON SATURDAY AS 1030MB HIGH DIVES INTO TX AND GULF STATES. TEMPS
STILL QUITE CLOSE TO CLIMO SAT AFTERNOON BUT CONTINUED CAA SAT NIGHT
TO BRING LOWS ALMOST A CATEGORY BELOW NORMAL. SUNDAY OUR ONE COOL
DAY AS THE HIGH MOVES ACROSS AND MIXING IS SHALLOW. A LITTLE WARM
AND MOIST ADVECTION KICKS IN SUNDAY NIGHT. FOR NOW THIS SHOULD ONLY
BRING SOME ADDED CLOUD COVER AND MORE SEASONABLE LOW TEMPS...AND
PROBABLY NOT THE CHANCE FOR RAIN AS HINTED BY SOME GUIDANCE. CUTOFF
LOW CURRENTLY OVER BAJA CA OPENS UP AND ENTERS THE FLOW AND GUIDANCE
IS LIKELY HANGING ON TO RAIN WITH THIS FEATURE FOR TOO LONG DESPITE
HOW MUCH IT WEAKENS AS IT CROSSES OUR LONGITUDE. WILL OPT FOR THE
WEAKEST AND MOST SOUTH-SUPPRESSED SOLUTION.
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
AS OF 3 AM FRIDAY...BACK INTO THE FAMILIAR TERRITORY OF MILD
CONDITIONS BY MONDAY AS LOW LEVEL HIGH MOVES OFF THE COAST. MID
LEVEL FLOW WILL BE QUITE FLAT KEEPING THAT PART OF THE COLUMN DRY.
LOW LEVEL MOISTURE MAY TRY TO ADVECT AROUND THE WEST SIDE OF THE
HIGH AS INDICATED BY SOME GUIDANCE BUT PROBABLY NOT TO THE EXTENT
INDICATED. WILL ONLY SHOW A SMALL AND GRADUAL INCREASE IN POPS BY
TUESDAY AS COLD FRONT APPROACHES AND TIGHTENS THE CHANNEL OF
MOISTURE ADVECTION. BEST CHANCE FOR MEASURABLE RAINFALL COMES WITH
ACTUAL FROPA WHICH LOOKS LIKE LATE WEDNESDAY OR WEDNESDAY NIGHT.
AMPLITUDE ALOFT REMAINS VERY LOW SO EVEN POST FROPA TEMPS WILL BE
WARMER THAN NORMAL...JUST NOT TO THE EXTENT OF THOSE THROUGH THE MID
WEEK PERIOD.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
AS OF 18Z...SEA FOG IS CONTINUING THIS AFTERNOON WITHIN A MARINE
LAYER AFFECTING THE COASTAL TERMINALS. THIS MARINE LAYER IS KEEPING
WIND GUSTS DOWN AT MYR...AS WELL AS REDUCING VISIBILITIES AT TIMES
TO MVFR PRIMARILY AT CRE. THERE HAVE BEEN SHORT PERIODS OF CEILINGS
AROUND 500 FEET AT CRE EARLIER THIS MORNING...BUT EXPECT THIS LAYER
TO REMAIN PRIMARILY SCATTERED THIS AFTERNOON.
A STRONG COLD FRONT WILL MOVE THROUGH THE TERMINALS LATE THIS
AFTERNOON AND EVENING. SHOWERS AND THUNDERSTORMS ARE CONTINUING TO
DEVELOP WEST OF FLO...AND ARE EXPANDING MORE RAPIDLY TO THE
NORTHEAST THAN EAST. WILL INDICATE PRIMARILY MVFR CONDITIONS AT
FLO/LBT THROUGH MUCH OF THIS AFTERNOON WITH THUNDERSTORMS/TEMPO IFR
LIKELY AT LEAST THROUGH MID AFTERNOON. MVFR CONDITIONS AT THE
COASTAL TERMINALS CAN BE EXPECTED LATE AFTERNOON WITH THE SAME
THUNDERSTORM/TEMPO IFR POTENTIAL LATE AFTERNOON/EARLY EVENING. AFTER
FROPA EXPECT RAPID IMPROVEMENT TO VFR MID-LEVEL CEILINGS WITH WINDS
SHIFTING TO THE NORTHWEST. BY MIDNIGHT SKIES SHOULD BECOME SCATTERED
AT FLO/LBT AND AT THE COASTAL TERMINALS IN THE PRE-DAWN HOURS. AFTER
SUNRISE EXPECT VFR CONDITIONS WITH SCATTERED CLOUDS AND NORTHWEST
WINDS GUSTING TO 25 KNOTS.
EXTENDED OUTLOOK...LOW CHANCE OF IFR/FOG EARLY MONDAY AND TUESDAY
WITH SHOWERS POSSIBLE LATER TUESDAY. OTHERWISE VFR.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 1230 PM FRIDAY...5-8 FT SEAS ONGOING ACROSS THE COASTAL
WATERS...WITH 9-10 FT OUT AT FRYING PAN SHOALS. WINDS WILL CONTINUE
TO INCREASE AHEAD OF AN ADVANCING COLD FRONT THIS AFTN...WITH A FEW
GALE FORCE GUSTS POSSIBLE BY TONIGHT. OTHERWISE...FORECAST REMAINS
ON TRACK. PREVIOUS DISCUSSION BELOW:
AS OF 10 AM FRIDAY...NO MAJOR CHANGES TO FORECAST OTHER THAN TO
MENTION SOME ISOLATED SHOWERS THROUGH THIS AFTN. PREVIOUS FORECAST
STILL LOOKS ON TRACK IN TERMS OF TIMING A SQUALL LINE AND COLD FRONT
TONIGHT ACROSS THE WATERS. SEAS ALREADY 8 FT AT 41013 WILL RISE TO
10-12 FT THIS AFTN...WHILE COASTAL WATER SEAS RISE TO 6-8 FT WITH A
SOUTHWEST WIND CHOP. CONFUSED SEAS LIKELY TONIGHT BEHIND THE COLD
FRONT AS A SIGNIFICANT WIND SHIFT FROM SW TO NW OCCURS. SEAS
GRADUALLY EASE TO 3-5 FT BY THE END OF THE PERIOD.
SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
AS OF 3 AM FRIDAY...SATURDAYS CONDITIONS MAY STILL REQUIRE SOME
CAUTIONARY HEADLINES AS THE MARINE ZONES FIND THEMSELVES STILL IN
MODERATELY STRONG POST COLD FRONTAL FLOW. HIGH PRESSURE BUILDS INTO
THE CAROLINAS ON SUNDAY BRINGING A NORTHEASTERLY WIND THAT WILL
DIMINISH AS THE AFTERNOON WEARS ON. A GENERAL 2 TO 4 FT SEA STATE
WILL ABATE AS THIS OCCURS. A SLIGHT VEER OF THE VERY LIGHT WINDS BY
SUNDAY NIGHT WILL OCCUR AS A WEAK TROUGH DEVELOPS OFF THE COAST.
SEAS WILL HAVE SETTLED ALL THE WAY DOWN TO JUST 2 FT OR LESS BY THE
END OF THE PERIOD.
LONG TERM /MONDAY THROUGH TUESDAY/...
AS OF 3 AM FRIDAY...A VERY WEAK PRESSURE GRADIENT WILL BE IN PLACE
ON MONDAY. HIGH PRESSURE WILL BE RATHER SPREAD OUT ACROSS THE
SOUTHEAST AND MID ATLANTIC STATES AS WELL AS OVER THE WESTERN
ATLANTIC OCEAN. SO WHILE IT IS FAIRLY CERTAIN THAT WIND SPEEDS WILL
BE LOW THERE IS SOME INHERENT UNCERTAINTY REGARDING WHAT THE WIND
DIRECTION WILL BE. SEAS WILL ACCORDINGLY BE ABOUT AS SMALL AS THEY
GET AND RUN LESS THAN 2 FT ESPECIALLY CLOSE TO SHORE. NOT MUCH
CHANGE IN WIND SPEED BUT A BETTER DEFINED ONSHORE WIND DIRECTION
WILL BECOME ESTABLISHED AS THE CENTER OF THE HIGH DRIFTS EAST.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 AM EST SATURDAY FOR AMZ250-252-
254-256.
&&
NEAR TERM...JDW
SHORT TERM...MBB
LONG TERM...MBB
AVIATION...MRRHazardous weather outlook, Feb 24, 8:34 AM EST, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 834 AM EST FRI FEB 24 2012 NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-251345- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER- INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK- COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN- COASTAL GEORGETOWN- 834 AM EST FRI FEB 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. THE PRIMARY THREAT WILL BE DAMAGING WIND GUSTS ASSOCIATED WITH FAST MOVING THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-254-256-251345- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 834 AM EST FRI FEB 24 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. GALE FORCE WIND GUSTS ARE POSSIBLE THIS AFTERNOON AND TONIGHT. POSSIBLE SEVERE CONVECTION WILL MOVE OFF THE MAINLAND LATE THIS AFTERNOON AND EVENING...AND COULD WARRANT THE ISSUANCES OF SPECIAL MARINE WARNINGS FOR HAZARDOUS WIND GUSTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. SMALL CRAFT ADVISORY VALID UNTIL 700 AM SATURDAY MORNING FOR GUSTY NW WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 8
In the hours before
Special weather statement, Feb 24, 12:26 PM EST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1226 PM EST FRI FEB 24 2012
NCZ087-SCZ017-024-241830-
DILLON-MARLBORO-ROBESON-
1226 PM EST FRI FEB 24 2012
...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS DILLON...MARLBORO AND
ROBESON COUNTIES THROUGH 130 PM EST...
AT 1226 PM EST...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN OVER CLIO...OR ABOUT 6 MILES SOUTHEAST OF
BENNETTSVILLE...MOVING NORTHEAST AT 55 MPH.
SOME LOCATIONS IMPACTED INCLUDE BENNETTSVILLE...RED SPRINGS...ALMA...
BARKER TEN MILE...BUIE...CHAVISTOWN...CLIO...DUNBAR...ELROD...
HOWELLSVILLE...MAXTON AND MCCOLL.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.
&&
LAT...LON 3483 7890 3474 7885 3470 7881 3443 7971
3448 7973 3449 7972 3452 7976 3461 7980
3462 7978 3467 7985 3476 7961 3464 7946
3477 7934 3482 7936 3484 7935 3484 7919
3490 7911 3493 7900
TIME...MOT...LOC 1726Z 246DEG 48KT 3460 7957
DIGIORGISpecial weather statement, Feb 24, 12:51 PM EST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1251 PM EST FRI FEB 24 2012
NCZ087-096-SCZ017-024-241845-
BLADEN-DILLON-MARLBORO-ROBESON-
1251 PM EST FRI FEB 24 2012
...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS DILLON...MARLBORO...
BLADEN AND ROBESON COUNTIES THROUGH 145 PM EST...
AT 1250 PM EST...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN OVER BUIE...OR ABOUT 7 MILES NORTHWEST OF
LUMBERTON...AND OVER CLIO...MOVING NORTHEAST AT 80 MPH.
SOME LOCATIONS IMPACTED INCLUDE BENNETTSVILLE...LUMBERTON...RED
SPRINGS...ALMA...AMMON...BARKER TEN MILE...BINGHAM...BROWNSVILLE...
BUIE...CLIO...DUART AND DUNBAR.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.
&&
LAT...LON 3495 7902 3484 7890 3486 7850 3475 7838
3473 7839 3433 7967 3440 7968 3440 7971
3446 7974 3449 7972 3452 7976 3452 7977
3461 7980 3462 7978 3466 7984 3473 7958
3464 7946 3478 7933 3484 7922 3484 7919
TIME...MOT...LOC 1750Z 247DEG 69KT 3474 7900
DIGIORGIThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 12:26 PM EST | Special Weather Statement | ILM | Robeson | 64 min |
| Feb 24, 12:51 PM EST | Special Weather Statement | ILM | Robeson | 54 min |
| Feb 24, 2:09 PM EST | Severe Thunderstorm Warning | ILM | Bladen, Columbus, Robeson | 66 min |
| Feb 24, 3:40 PM EST | Special Weather Statement | ILM | Brunswick | 50 min |
| Feb 24, 4:15 PM EST | Special Weather Statement | ILM | Pender | 60 min |
| Feb 24, 5:12 PM EST | Special Weather Statement | ILM | Robeson | 63 min |
| Feb 24, 5:57 PM EST | Special Weather Statement | ILM | Bladen | 33 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.